Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 102, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2020, 9:56 PM EDT for 5 counties in Georgia. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2020, 9:56 PM EDT (01:56 UTC)
- Expired
- Apr 19, 2020, 10:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA, Webster County, GA
The radar
The Maxwell AFB radar (KMXX), 95 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:11 PM EDT | TSTM WND DMG | 1 Ssw Cusseta, GA | A TREE WAS BLOWN DOWN ON MARLETTE DRIVE AT HIGHWAY 27. |
| Apr 19, 10:11 PM EDT | TSTM WND DMG | 1 Ssw Cusseta, GA | A TREE WAS BLOWN DOWN ON OLD LOUVALE ROAD OFF OF HIGHWAY 27. |
| Apr 19, 10:32 PM EDT | TSTM WND DMG | Buena Vista, GA | TWO TREES AND POWERLINES REPORTED DOWN ON 2ND STREET IN BUENA VISTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 17.9
The text
As transmitted.
354
WUUS52 KFFC 200156
SVRFFC
GAC053-197-215-259-307-200245-
/O.NEW.KFFC.SV.W.0102.200420T0156Z-200420T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
956 PM EDT Sun Apr 19 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Marion County in west central Georgia...
Southeastern Muscogee County in west central Georgia...
Chattahoochee County in west central Georgia...
Northern Stewart County in west central Georgia...
Northwestern Webster County in west central Georgia...
* Until 1045 PM EDT.
* At 955 PM EDT, a severe thunderstorm was located over Fort Mitchell
Activity Center, or 12 miles west of Cusseta, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buena Vista, Cusseta, Fort Benning/lawson Army Air Fld, Putnam,
Brantley, Seminole, Christopher, Sand Hill, Battle Park,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Oakland,
Draneville, Manta, Zellobee, Omaha, Tazewell, Custer Road Terrace
and Doyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3218 8501 3220 8496 3222 8498 3222 8493
3225 8492 3226 8489 3230 8494 3233 8501
3238 8497 3238 8499 3239 8497 3241 8498
3242 8496 3247 8449 3234 8439 3230 8439
3229 8441 3226 8441 3217 8447 3214 8505
TIME...MOT...LOC 0155Z 264DEG 40KT 3228 8499
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
745
WWUS52 KFFC 200222
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sun Apr 19 2020
GAC215-200231-
/O.CAN.KFFC.SV.W.0102.000000T0000Z-200420T0245Z/
Muscogee GA-
1022 PM EDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSCOGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3228 8478 3236 8482 3242 8481 3241 8479
3242 8477 3244 8476 3247 8449 3234 8439
3230 8439 3229 8441 3226 8441 3217 8447
3216 8480
TIME...MOT...LOC 0221Z 264DEG 40KT 3231 8464
$$
GAC053-197-259-307-200245-
/O.CON.KFFC.SV.W.0102.000000T0000Z-200420T0245Z/
Marion GA-Chattahoochee GA-Stewart GA-Webster GA-
1022 PM EDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR MARION...SOUTHEASTERN CHATTAHOOCHEE...NORTHEASTERN STEWART AND
NORTHWESTERN WEBSTER COUNTIES...
At 1021 PM EDT, a severe thunderstorm was located over Zellobee, or 7
miles west of Buena Vista, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Buena Vista, Cusseta, Putnam, Brantley, Seminole, Christopher,
Brooklyn, Renfroe, Oakland, Draneville, Manta, Zellobee, Tazewell,
Doyle and Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 8478 3236 8482 3242 8481 3241 8479
3242 8477 3244 8476 3247 8449 3234 8439
3230 8439 3229 8441 3226 8441 3217 8447
3216 8480
TIME...MOT...LOC 0221Z 264DEG 40KT 3231 8464
HAIL...0.75IN
WIND...60MPH
$$006
WWUS52 KFFC 200238
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1038 PM EDT Sun Apr 19 2020
GAC053-197-259-307-200248-
/O.EXP.KFFC.SV.W.0102.000000T0000Z-200420T0245Z/
Marion GA-Chattahoochee GA-Stewart GA-Webster GA-
1038 PM EDT Sun Apr 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR MARION...SOUTHEASTERN
CHATTAHOOCHEE...NORTHEASTERN STEWART AND NORTHWESTERN WEBSTER
COUNTIES WILL EXPIRE AT 1045 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3228 8478 3236 8482 3242 8481 3241 8479
3242 8477 3244 8476 3247 8449 3234 8439
3230 8439 3229 8441 3226 8441 3217 8447
3216 8480
TIME...MOT...LOC 0238Z 264DEG 40KT 3233 8444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 19, 9:30 PM EDT, 26 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 930 PM EDT Sun Apr 19 2020 .Update... No changes at this time. Rain and thunderstorms will continue to train across much of north and central GA. Strongest storms may continue across Columbus to Macon area. 41 .Previous... .SHORT TERM /Tonight through Monday Night/... Warm front and sharp sfc instability gradient continues to remain a bit farther south and flirting with the southernmost tier of counties or even just a tier even farther south. Some of the stronger convective triggering has still been on the northern elevated CAPE side. An axis of training cells and heavier rain has set up mainly along and south of a zone near Columbus to Macon and flash flooding concerns could ramp up shortly given upstream trends back in AL and fairly good consensus in CAMs. The Flash Flood Watch continues for the southern majority of the area - see Hydrology section below for more details. While parts of north GA transitioned to a lull in precip coverage, we are still in an open upper wave and could easily fill back in ahead of main trough axis later tonight. This feature with attendant sfc low and a strong LLJ kicking in late this evening into the early morning hours looks to allow for the last one to two rounds of strong to severe storms even farther north with possible bowing segments or QLCS anywhere from the Atlanta metro into all of central GA. SPC has maintained the MDT risk across central GA with a tighter gradient of Enhanced/Marginal north. Expect rapidly improving conditions with some enhanced NW gradient winds in the post frontal regime for Monday. Highs will be mainly in the low 70s north to mid 70s south and then lows Monday night generally ranging from the upper 40s to low 50s. Baker && .LONG TERM /Tuesday through Sunday/... Dry conditions will prevail at the onset of the long-term forecast period. A reinforcing dry cold front will push through the area on Tuesday, bringing breezier conditions during the day and cooler overnight temperatures. Surface high pressure will gradually shift eastward through the day Wednesday with one more dry day through Wednesday night. By Thursday, the next storm system will be quickly approaching. While there is fairly good model agreement regarding the general track of the surface low on Thursday, some discrepancies remain with the ECMWF favoring a slightly more southerly track across the Tennessee Valley while the GFS is more northerly across the Ohio Valley. Convective parameters do favor some severe potential on Thursday, though questions remain regarding the quality of instability. Additionally, rainfall totals of 1-2" again look probable with this system. Behind this strong midweek system, model discrepancies increase significantly by late week into next weekend. Given substantial differences in timing and evolution by this time frame, maintained a return to chance PoPs by the weekend. Willis && .HYDROLOGY... The Flash Flood watch remains in effect generally along and south of the I-20 corridor through tonight into early Monday. While one to two and a half inches have fallen already, an additional one to four inches and locally higher amounts are possible through tonight. Heavy rainfall will likely lead to localized flooding. Flooding of low-lying areas, creeks and streams can be expected with additional larger river rises anticipated as well, well after the rain ends. Baker && .AVIATION... 00Z UPDATE... Warm front remains across north FL and not expected to push north until after 06z. The southern taf sites will continue to have more predominant TSRA coverage into this evening while there is more uncertainty along the northern sites. Stronger forcing could have predominant TSRA in the 06-09z across the taf sites. Ceilings are LIFR/IFR and should remain there until after sunrise...with an improving trend during the day Monday. Winds should stay east to southeast 6 to 9 kts through much of the night...then become northwest with gusts after 12z. //ATL CONFIDENCE...00Z UPDATE... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 73 49 74 / 100 80 0 5 Atlanta 56 70 51 73 / 100 60 0 5 Blairsville 50 66 44 67 / 100 70 5 10 Cartersville 53 70 48 74 / 100 50 0 5 Columbus 60 75 53 78 / 100 40 0 5 Gainesville 53 71 50 71 / 100 70 0 5 Macon 59 75 51 78 / 100 80 0 5 Rome 53 71 48 74 / 100 40 0 5 Peachtree City 56 72 49 75 / 100 50 0 5 Vidalia 63 76 56 80 / 90 70 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford... Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Haralson...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...41 LONG TERM....Willis AVIATION...41
Hazardous weather outlook, Apr 19, 4:40 AM EDT, 17 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 440 AM EDT Sun Apr 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 440 AM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous severe thunderstorms are expected across central and portions of north Georgia this afternoon and tonight. The greatest threat can be expected along and south of I-20 with Central Georgia most favored for strong, long-track tornadoes along with damaging winds and large hail. A flash flood watch is in effect for central and portions of north Georgia. Heavy rain across the area will likely lead to localized flooding. Refer to the Flash flood watch / ATLFFAFFC / for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong thunderstorms will be possible over portions of east and central Georgia early Monday. Another round of potentially strong thunderstorms is expected across north and central Georgia on Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and tonight across central and portions of north Georgia, along and south of I-20. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 19, 6:42 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sun Apr 19 2020
GAZ078-079-089-192315-
Harris GA-Talbot GA-Muscogee GA-
642 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...WESTERN TALBOT AND
NORTHERN MUSCOGEE COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a strong thunderstorm was over Lake Harding, or 10
miles southeast of Valley...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Manchester, Pine Mountain, Waverly Hall, Upatoi, Goat Rock
Lake, Ellerslie, Flat Rock, F.d. Roosevelt State Park, Green Island
Hills, Cataula, Baughville, Flint Hill, Olive Branch, Box Springs,
Midland, Mountain Hill, Fortson, Mulberry Grove and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8475 3284 8470 3285 8459 3253 8461
3253 8502 3258 8507 3262 8509 3263 8508
3264 8511 3266 8509 3269 8512 3274 8511
3276 8514 3278 8512 3281 8517 3283 8517
3285 8515 3285 8518 3287 8519
TIME...MOT...LOC 2242Z 242DEG 32KT 3271 8507
WIND...40MPHSpecial weather statement, Apr 19, 7:15 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sun Apr 19 2020
GAZ066-067-069-078>081-089>091-192345-
Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Upson GA-Crawford GA-
Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
715 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
HARRIS...TAYLOR...NORTHERN MARION...UPSON...CRAWFORD...SOUTHEASTERN
TROUP...SOUTHWESTERN MERIWETHER...TALBOT AND MUSCOGEE COUNTIES UNTIL
745 PM EDT...
At 715 PM EDT...a line of strong thunderstorms was extending from
Junction City to Reynolds...and moving northeast at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Thomaston, Butler, Hamilton, Roberta, Talbotton,
Manchester, West Point, Pine Mountain, Reynolds, Waverly Hall, Warm
Springs, Woodland, Junction City, Geneva, Bibb City, Upatoi, Lincoln
Park, F.d. Roosevelt State Park and Green Island Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8519 3285 8389 3282 8388 3259 8392
3253 8405 3251 8405 3251 8411 3248 8414
3246 8500 3252 8500 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519
TIME...MOT...LOC 2315Z 228DEG 45KT 3260 8445 3257 8411
WIND...40MPHSpecial weather statement, Apr 19, 8:49 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Sun Apr 19 2020
GAZ078>080-089>092-200115-
Schley GA-Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-
Muscogee GA-
849 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
CHATTAHOOCHEE...SOUTHEASTERN HARRIS...SOUTHWESTERN TAYLOR...MARION...
SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 915 PM EDT...
At 849 PM EDT...a strong thunderstorm was over Sand Hill, or 7 miles
southeast of Columbus...moving east at 45 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Columbus, Buena Vista, Cusseta, Junction City, Geneva, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld,
Brantley, Laurel Hills, Green Island Hills, Juniper, Vista Terrace,
Columbus Metropolitan Airport, Jamestown/south Fort Benning, Rose
Hill, Oakland, Manta and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3259 8506 3267 8440 3248 8434 3233 8437
3226 8490 3227 8490 3230 8494 3233 8501
3235 8500 3238 8497 3239 8499 3239 8497
3241 8498 3243 8496 3244 8497 3245 8500
3252 8500 3256 8504
TIME...MOT...LOC 0049Z 258DEG 37KT 3242 8486
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Apr 19, 9:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Sun Apr 19 2020
GAZ080-091>093-200145-
Macon GA-Schley GA-Taylor GA-Marion GA-
915 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 945 PM EDT...
At 915 PM EDT...a strong thunderstorm was over Brantley, or near
Buena Vista...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Ellaville, Putnam, Brantley, Murrays Crossroads, Rupert,
Charing, Oakland, Draneville, Zellobee, Mauk, Tazewell, Marion
Estates, Doyle and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3221 8460 3223 8461 3223 8466 3227 8466
3237 8464 3251 8456 3254 8420 3223 8424
3220 8460
TIME...MOT...LOC 0115Z 264DEG 35KT 3238 8457
WIND...40MPHSpecial weather statement, Apr 19, 9:44 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Sun Apr 19 2020
GAZ080-092-093-200215-
Macon GA-Schley GA-Taylor GA-
944 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY AND SOUTHERN
TAYLOR COUNTIES UNTIL 1015 PM EDT...
At 944 PM EDT...a strong thunderstorm was over Ideal, or 9 miles
northeast of Ellaville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Marshallville, Ideal, Saint Louis,
Murrays Crossroads, Whitewater State Park, Fountainville, Garden
Valley, Clearview, Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8438 3235 8432 3246 8422 3249 8387
3247 8385 3244 8385 3228 8390 3225 8396
3224 8397
TIME...MOT...LOC 0144Z 266DEG 37KT 3235 8423
WIND...40MPHSpecial weather statement, Apr 19, 9:52 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
952 PM EDT Sun Apr 19 2020
GAZ089>091-102-103-200230-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-Muscogee GA-
952 PM EDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...NORTHERN
STEWART...MARION...NORTHWESTERN WEBSTER AND SOUTHERN MUSCOGEE
COUNTIES UNTIL 1030 PM EDT...
At 952 PM EDT...a strong thunderstorm was over Fort Mitchell Activity
Center, or 13 miles south of Phenix City...moving east at 45 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Buena Vista, Cusseta, Fort Benning/lawson Army Air Fld, Brantley,
Seminole, Christopher, Sand Hill, Battle Park, Jamestown/south Fort
Benning, Brooklyn, Renfroe, Draneville, Manta, Zellobee, Custer Road
Terrace, Benning Hills, Carter Acres and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3218 8501 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3235 8500 3238 8497
3238 8499 3239 8497 3240 8498 3242 8497
3245 8452 3232 8443 3217 8450 3215 8504
TIME...MOT...LOC 0152Z 265DEG 40KT 3228 8503
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:14 PM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs, Wilkinson | 10 hr |
| Apr 19, 8:49 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 26 min |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 30 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 53 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 13 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 46 hr |
| Apr 19, 9:01 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 21 days |
| Apr 19, 9:03 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 40 hr |
| Apr 19, 9:03 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 56 hr |
| Apr 19, 9:05 PM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 19 hr |
| Apr 19, 9:05 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 54 hr |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 15 hr |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Apr 19, 9:09 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
| Apr 19, 9:15 PM EDT | Special Weather Statement | FFC | Marion, Schley | 30 min |
| Apr 19, 9:17 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 21 days |
| Apr 19, 9:31 PM EDT | River Flood Warning | FFC | Dooly | 28 hr |
| Apr 19, 9:37 PM EDT | River Flood Warning | FFC | Pulaski | 48 hr |
| Apr 19, 9:42 PM EDT | River Flood Warning | FFC | Jones | 25 hr |
| Apr 19, 9:44 PM EDT | Special Weather Statement | FFC | Macon, Schley | 31 min |
| Apr 19, 9:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
| Apr 19, 10:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| Apr 20, 12:11 AM EDT | Flash Flood Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen and 1 more | 6 hr |
| Apr 20, 12:51 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 39 min |
| Apr 20, 1:00 AM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 45 min |
| Apr 20, 1:30 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 60 min |
| Apr 20, 2:11 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 49 min |
| Apr 20, 2:58 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Treutlen, Wheeler | 32 min |
| Apr 20, 7:38 AM EDT | River Flood Warning | FFC | Troup | 21 hr |
| Apr 20, 7:44 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.